MENTOR TEXAS MENTOR MEMORYGEL XTRA BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Back to Search Results |
| Catalog Number |
SHPX465 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Code |
Capsular Contracture (1761)
| Date of Event |
03/13/2025
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: capsular contracture.D6b explantation date: (b)(6) 2025.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.If certain information is unknown, not available or does not apply, the section/field of the form is left blank.Manufacturer¿s reference number: (b)(4).
Event or Problem Description
It was reported that a patient who underwent a primary breast augmentation procedure with a mentor memorygel xtra breast implant 465cc gel breast prosthesis developed baker grade iii capsular contracture in her left breast post implantation.The capsular contracture was diagnosed via a physical exam.As a result, the patient is scheduled to undergo explantation on (b)(6) 2025.
Additional Manufacturer Narrative
On 14-aug-2025, the mentor failure analysis lab received the device for evaluation.Additionally, mentor became aware of the following: an updated explantation date ((b)(6) 2025) was reported.The patient had both breast prostheses explanted.On 21-aug-2025, mentor completed the investigation on the suspect medical device.Device evaluation summary: according to the information received, the patient developed capsular contracture grade iii around the breast implant.No product quality issues were reported for the right-sided device.Since both devices have the same lot number, it was not possible to determine which device corresponded to the left-side breast implant.Therefore, both products were analyzed.The product was returned to mentor for evaluation.Mentor then conducted visual inspection, leak testing and microscopic examination of the returned device.Visual inspection of the returned device determined that two (2) tears (a and b) were observed on the posterior aspect of the breast implant, both measuring approximately 0.1 cm.Leak testing was performed, in accordance with mentor procedures, and no additional gel exposures were detected during the analysis.Microscopic examination was performed on the edges of the ruptures, and parallel striations were found in the whole area of the tears.Parallel striations are consistent with markings made by a sharp object perforating the implant shell.Based on the information currently available, microscopic examination of the returned product indicates that the implant could have been damaged during or subsequent to implantation.The product insert data sheet cautions to not allow cautery devices or sharp instruments, such as scalpels, suture needles, hypodermic needles, hemostats, adson forceps or scissors to contact the device during the implantation or other surgical procedures.Regarding the reported capsular contracture condition, there are not enough details to determine the factors that may have caused this condition.Capsular contracture in the patient¿s breast might be the result of the body¿s individual physiological response to the implantation of a foreign object in soft tissue.Further, capsular contracture is a known complication associated with these devices and is referenced in our current product insert data sheet.As part of mentor's quality process, all devices are manufactured, inspected, and released according to approved specifications.Based on the results of this investigation, it was determined that the product met the manufacturing release criteria: no corrective and preventive action (capa) is required now.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post market surveillance.Manufacturer¿s reference number:(b)(4).
Additional Manufacturer Narrative
On (b)(6) 2025, mentor completed the investigation on the suspect medical device.The patient¿s explanted breast prostheses were replaced with mentor memorygel xtra breast implant 560cc gel breast prostheses.Device evaluation summary: (b)(4).